Tennessee, 2012Drought in Tennessee, June 26 to 30, 2012
June 26 to 30, 2012 · NWS HUN · 3 events in 3 counties and zones
Severe drought conditions were declared on the 26th for Lincoln and Moore Counties and the northwest half of Franklin County.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe drought conditions were declared on the 26th for Lincoln and Moore Counties and the northwest half of Franklin County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 25, 11:34 PM CST, 26 minutes earlier.
Area forecast discussion, Jun 25, 11:34 PM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1234 AM CDT TUE JUN 26 2012
.UPDATE...
FOR 06Z TAFS
&&
.DISCUSSION...
/ISSUED 859 PM CDT MON JUN 25 2012/
THE LATEST 0130Z IR SATELLITE IMAGES AND SURFACE OBSERVATIONS ACROSS
THE AREA INDICATE THAT SKIES HAVE BASICALLY BECOME CLEAR ACROSS THE
FORECAST AREA. WILL BE UPDATING THE ZONES SHORTLY TO IMPROVE AND
UPDATE THE WORDING TO THE OVERNIGHT FORECAST. TEMPS LOOK TO BE IN
GENERALLY GOOD SHAPE AS FAR AS THE TRENDING IS CONCERNED...SO WILL
NOT BE MAKING ANY OTHER CHANGES TO THE GOING FORECAST.
TT
&&
.AVIATION...
FOR 06Z TAFS...EXPECT VFR CONDITIONS THROUGH THE FORECAST PERIOD AT
BOTH HSV AND MSL. HAVE KEPT WINDS AT 6 KTS OVERNIGHT AT BOTH SITES
AND HAVE INCREASED WINDS SLIGHTLY MORE AT HSV AFTER 14Z ON
TUESDAY...COMPARED TO MSL. WINDS SHOULD DECOUPLE AND BECOME LIGHT
BETWEEN 01Z AND 02Z THROUGH THE END OF THE FORECAST PERIOD AT BOTH
HSV AND MSL.
TT
&&
.FIRE WEATHER...
/ISSUED 308 PM CDT MON JUN 25 2012/ BASED ON HOT AND DRY CONDITIONS
EXPECTED FOR TUESDAY AFTERNOON...HAVE GONE AHEAD AND ISSUED A FIRE
WEATHER WATCH FOR AT LEAST A FEW COUNTIES IN NW ALABAMA. ADDITIONAL
COUNTIES MAY NEED TO BE INCLUDED IN A RED FLAG WARNING IF ONE IS
ISSUED TOMORROW MORNING. SEE FIRE WEATHER WATCH (HUNRFWHUN) AND FIRE
WEATHER FORECAST (HUNFWFHUN) FOR MORE INFORMATION.
CCC
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...TN...NONE.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jun 25, 6:30 PM CST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
730 PM CDT MON JUN 25 2012
ALZ001>010-016-TNZ076-096-097-261000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
730 PM CDT MON JUN 25 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
HOT WEATHER CONDITIONS WILL RETURN TO THE TENNESSEE VALLEY BEGINNING
ON THURSDAY...WITH AFTERNOON TEMPERATURES EXPECTED TO APPROACH 100
DEGREES AND HEAT INDEX VALUES FORECAST TO BE IN THE 100 TO 104 DEGREE
RANGE. THESE CONDITIONS WILL PERSIST THROUGH SUNDAY.
THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS FOR ALL OF NORTHERN
ALABAMA AND SOUTHERN MIDDLE TENNESSEE ON SATURDAY AND SUNDAY.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.
Drought, Franklin
- When
- June 26, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Franklin forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.155, -86.092 (the zone’s center; the record gives no point)
Severe drought (D2) conditions were declared on the 26th.
Drought, Lincoln
- When
- June 26, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Lincoln forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.141, -86.589 (the zone’s center; the record gives no point)
Severe drought (D2) conditions were declared on the 26th.
Drought, Moore
- When
- June 26, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Moore forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.285, -86.359 (the zone’s center; the record gives no point)
Severe drought (D2) conditions were declared on the 26th.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, June 26, 20121 death · 4 injured · 2 events
- Dust Storm in Arizona, June 26, 20129 injured · $40,000 · 1 event
- Hail and Damaging Winds in Montana, June 26, 2012$79,000 · 1 in hail · 7 events
- Wildfire in Kansas, June 26 to 27, 2012$90,000 · 1 event
- Coastal Flood in Florida, June 26, 2012$70,000 · 1 event
- Hail and Damaging Winds in Montana, June 26, 2012$46,000 · 1 in hail · 9 events
- Drought in Kansas, June 26 to 30, 201220 events
- Drought in Wisconsin, June 26 to 30, 201220 events
- Damaging Winds in Texas, June 26, 2012$18,000 · 50 kt wind · 7 events
- Hail and Damaging Winds in Texas, June 26, 2012$20,000 · 65 kt wind · 4 events
- Excessive Heat in South Dakota, June 26 to 27, 201218 events
- Drought in Tennessee, June 26 to 30, 201215 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 381652, 381653, 381654.